MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US LPS UNIV TIB HIN INS XXSM 21MM; LPS AND S-ROM : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US LPS UNIV TIB HIN INS XXSM 21MM; LPS AND S-ROM : KNEE TIBIAL INSERT
Model Number 1987-27-021
Medical Device Problem Codes Fracture (1260); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 05/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Following the dislocation of a massive lps tka, the surgeon noted during the revision that day that the insert was separated from its polyethylene part to its metal part.The surgeon wonders if this observation is not the cause of the dislocation of the prosthesis.Consequence: reoperation of the patient with change of the distal femur + segment + keel + insert.Doi: (b)(6) 2023.Dor: (b)(6) 2023.Unknown side.
 
Event or Problem Description
Additional information received indicated that when removing the dislocated implant, the surgeon noted that the insert was mismatched between its polyethylene part and its metallic reinforced part.The insert was removed.There was loosening of the femoral stem and replacement of the metal rotary hinge.There was no surgical delay.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the device associated with this report was returned to depuy synthes for evaluation.Visual inspection and photograph review found the metal component partially disassociated from the poly component, which could have contributed to the dislocation event, however no fracture could be identified.The overall complaint can be confirmed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a search of the depuy nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.

Brand Name
LPS UNIV TIB HIN INS XXSM 21MM
Common Device Name
LPS AND S-ROM : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key16945135
Report Number1818910-2023-10402
Device Sequence Number17731571
Product Code KRO
UDI-Device Identifier10603295079378
UDI-Public10603295079378
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K091453
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1987-27-021
Device Catalogue Number198727021
Device Lot NumberHY2398
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2023
Supplement Date Received by Manufacturer05/22/2023
06/01/2023
07/05/2023
07/25/2023
Initial Report FDA Received Date05/17/2023
Supplement Report FDA Received Date06/01/2023
06/12/2023
07/11/2023
07/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CIMENT MV PALACOS 500MG GENTA 40G; LPS DISTAL FEM COMP XXSM LT; MBT REVISION CEM TIB TRAY SZ 3; UNKNOWN KNEE FEMORAL STEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexMale